MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM LT SZ 4N; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US SIG C/R POROCOAT FEM LT SZ 4N; SIGMA KNEE PRIMARY : KNEE FEMORAL
Catalog Number 940019
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Osteolysis (2377)
Date of Event 04/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent a total knee replacement revision surgery.The patient has a genesis knee insitu from competitor.The poly has wear on both sides posteriorly.There is also wear on the posterior aspect of the tibial tray.There was metalosis in the tissue and visible poly debris.There was extensive osteolysis of the femur and the surgeon stated that the metaphysis was ¿egg shell¿ and partially missing.Surgeon cleaned the area of debris and affected bone and an attune revision was used with metaphyseal sleeves on both the femur and tibial, with stems, and augments and a crs poly.The primary surgery was done approximately 13-19 years ago.It was further reported that there was off-label usage in primary procedure.The poly size should match the femur but in this case the poly matches the tibia.There was a 4n femur insitu and a size 3 poly and a size 3 tibial tray.It should have been a size 4 poly.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: attended a revision total knee replacement with [surgeon] at [hospital] [date].The original notes from the gp said the patient has a genesis knee insitu from smith and nephew.When he put the xrays up at the beginning of the procedure, i could see it was a pfc cr femur with an mbt tray and cr poly.I discussed this with the surgeon.Once explanted i could see there was a sigma 4n left cr femur, size 3 10mm curved sigma rp poly, mbt size 3 tibial tray cemented.The poly has wear on both sides posteriorly.There is also wear on the posterior aspect of the tibial tray.There was metalosis in the tissue and visible poly debris.There was extensive osteolysis of the femur and the surgeon stated that the metaphysis was ¿egg shell¿ and partially missing.He cleaned the area of debris and affected bone and an attune revision was used with metaphyseal sleeves on both the femur and tibial, with stems, and augments and a crs poly.The patient is uninsured and quotes had been done for this revision.I contacted customer service and they were unable to find the original usage as the only information we had was that the primary surgery was done in [hospital] nsw and surgeon was unknown, approximately 13-19 years ago.Photos were taken of the explants with sizes shown but no codes that were able to be used.The explants were discarded as per hospital policy.The product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (b)(4) image 1, (b)(4) image 2, (b)(4) image 3, (b)(4) image 4.The photo investigation revealed that no wear is seen on the visible surface of the femoral component.The photos provided do not display the entire surface, and the sections that are visible do not exhibit any indications of wear.Therefore, the reported allegation is not confirmed.Based on the information provided, it is known there was a size difference between the insert and femoral component.As per sigma® primary knee system balanced surgical technique, "mobile bearing tibial insert size must match femoral component size".As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was confirmed as the observed condition of the sig c/r porocoat fem lt sz 4n would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
SIG C/R POROCOAT FEM LT SZ 4N
Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JTE WARSAW MFG SITE
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
elba bello
700 orthpaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key21922323
Report Number1818910-2025-06567
Device Sequence Number15639174
Product Code MBH
UDI-Device Identifier10603295223450
UDI-Public(01)10603295223450(17)210831(10)138863
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K062654
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number940019
Device Lot Number138863
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2025
Supplement Date Received by Manufacturer07/01/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight105 KG